MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER TIEMANN MODEL COUDE

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER TIEMANN MODEL COUDE
Model Number 0102L18
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Codes Urinary Retention (2119); No Information (3190)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the foley catheter was inserted into a patient and there was no urine output.A bladder scan was reportedly performed, and revealed significant urine in the bladder.The catheter was reportedly replaced and over 300 cc of urine drained.Upon removal, it was noted that there was no exit hole on the foley.The catheter was reportedly in use for just over 24 hours.
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing-related.A red rubber lubricath catheter was returned without its original packaging.No drainage eyes were found on the catheter.The root cause of this failure is operator error during the eyes burning process due to which the drainage eyes were absent, resulting in no urine flow with potential injury to bladder.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "visually inspect the product for any imperfections or surface deterioration prior to use." correction: d4 h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the foley catheter was inserted into a patient and there was no urine output.A bladder scan was reportedly performed, and revealed significant urine in the bladder.The catheter was reportedly replaced and over 300cc of urine drained.Upon removal, it was noted that there was no exit hole on the foley.The catheter was reportedly in use for just over 24 hours.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER TIEMANN MODEL COUDE
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9612508
Report Number1018233-2020-00464
Device Sequence Number16274662
Product Code EZC
UDI-Device Identifier00801741018138
UDI-Public(01)00801741018138
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2024
Device Model Number0102L18
Device Catalogue Number0102L18
Device Lot NumberMCDN0795
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2020
Initial Date Received by Manufacturer 01/02/2020
Supplement Date Received by Manufacturer03/11/2020
Initial Report FDA Received Date01/21/2020
Supplement Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;